Alert archive / Kansas / River Flood Warnings in 2014
River Flood Warning 8, NWS Topeka, KS
NWS Topeka, KS issued this river flood warning at Aug 10, 2014, 1:11 PM CDT for Cloud County, Kansas. It took effect at Aug 10, 2014, 4:35 PM CDT. It was in force for 23 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2014, 1:11 PM CDT (18:11 UTC)
- In effect from
- Aug 10, 2014, 4:35 PM CDT
- Expired
- Aug 11, 2014, 3:28 PM CDT
- In force
- 23 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cloud County, KS
The radar
The Grand Island radar (KUEX), 118 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Solomon River near Glasco (GLAK1).
- Action stage
- 17 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 34 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
581 WGUS83 KTOP 101811 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 111 PM CDT SUN AUG 10 2014 PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC029-110211- /O.NEW.KTOP.FL.W.0008.140810T2135Z-140811T2028Z/ /GLAK1.1.ER.140810T2135Z.140811T0000Z.140811T0228Z.NO/ 111 PM CDT SUN AUG 10 2014 * At 11:00 AM Sunday the stage was 20.4 feet. * Flood stage is 22.0 feet. * Forecast...Rise near flood stage by late this afternoon and continue to rise to near 22 feet this evening.the river will fall below flood stage later tonight. * Impact...At 22.0 feet...Minor lowland flooding occurs along the river from the Cloud and Mitchell County line to Niles. && LAT...LON 3941 9793 3940 9788 3928 9773 3925 9780 3936 9793 $$
3 follow-up statements
293 WGUS83 KTOP 102250 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 550 PM CDT SUN AUG 10 2014 ...The Flood Warning continues for the following streams in Kansas.. Solomon River near Glasco affecting Cloud County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC029-110650- /O.CON.KTOP.FL.W.0008.000000T0000Z-140811T2028Z/ /GLAK1.1.ER.140810T2200Z.140811T0000Z.140811T0228Z.NO/ 550 PM CDT SUN AUG 10 2014 The Flood Warning continues for The Solomon River near Glasco. * until Monday afternoon. * At 4:15 PM Sunday the stage was 21.6 feet. * Flood stage is 22.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by late this afternoon and continue to rise to near 22.7 feet by this evening. The river will fall below flood stage later tonight. * Impact...At 22.0 feet...Minor lowland flooding occurs along the river from the Cloud and Mitchell County line to Niles. && LAT...LON 3941 9793 3940 9788 3928 9773 3925 9780 3936 9793 $$
638 WGUS83 KTOP 110137 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 837 PM CDT SUN AUG 10 2014 ...The Flood Warning continues for the following streams in Kansas... Solomon River near Glasco affecting Cloud County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC029-110937- /O.EXT.KTOP.FL.W.0008.000000T0000Z-140812T0018Z/ /GLAK1.1.ER.140811T0333Z.140811T0600Z.140811T0618Z.NO/ 837 PM CDT SUN AUG 10 2014 The Flood Warning continues for The Solomon River near Glasco. * until Monday evening. * At 8:00 PM Sunday the stage was 21.8 feet. * Flood stage is 22.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage tonight and continue to rise to near 22.2 feet by early Monday morning.The river will fall below flood stage early Monday morning. * Impact...At 22.0 feet...Minor lowland flooding occurs along the river from the Cloud and Mitchell County line to Niles. && LAT...LON 3941 9793 3940 9788 3928 9773 3925 9780 3936 9793 $$
722 WGUS83 KTOP 112025 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 325 PM CDT MON AUG 11 2014 ...The Flood Warning is cancelled for the following streams in Kansas... Solomon River near Glasco affecting Cloud County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC029-112055- /O.CAN.KTOP.FL.W.0008.000000T0000Z-140812T0018Z/ /GLAK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 325 PM CDT MON AUG 11 2014 The Flood Warning is cancelled for The Solomon River near Glasco. * At 8:00 AM Monday the stage was 13.2 feet. * Flood stage is 22.0 feet. * Forecast...The river crested below flood stage at 21.8 feet. The river will fall to 9.7 feet by early evening. && LAT...LON 3941 9793 3940 9788 3928 9773 3925 9780 3936 9793 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Aug 10, 12:54 PM CDT, 17 minutes earlier.
Area forecast discussion, Aug 10, 12:54 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 1254 PM CDT Sun Aug 10 2014 ...Update to aviation forecast discussion... .SHORT TERM...(Today and Tonight) Issued at 356 AM CDT SUN AUG 10 2014 Early this morning a complex of strong to severe thunderstorms that developed across north central and central KS have weakened through the night, though some wind gust this morning may reach to around 50 MPH along and southeast of the KS turnpike. The band of stronger convection should move east of the CWA by sunrise. The eastern counties may see a period of strati-form rain with isolated thunderstorms through the mid morning hours. Radar estimated rainfall amounts late last evening and through the early morning hours across the northwest and north central counties of the CWA have ranged between 2 to 5 inches. The southwest and south central counties have received 1 to 2 inches. East central Kansas may pick up around an inch with some areas getting near 2 inches from 300 AM through 700 AM. One upper level trough was now moving southeast across eastern NE and north central KS. Once this upper trough passes east-southeast into MO we may see a break in the precip chances through the mid morning hours into the the mid afternoon hours. A second upper level trough across ND into eastern MT will be digging southeast across the central plains this afternoon. If the atmosphere is able to recover, we may see another round of showers and thunderstorms developing during the late afternoon and evening hours. A deeper upper level trough will amplify across eastern MN into northeast IA late Today and Tonight. Deeper cold air advection across the plains should bring and end to the rain chances from northwest to southeast across the CWA during the late evening hours of Sunday into the early morning hours of Monday. High temperatures Today will be dependent on cloud cover. If we stay cloudy across the eastern half of the CWA then highs may struggle to reach the lower 80s. If we see breaks in the cloud cover early this afternoon, high temperatures will warm into the mid to upper 80s. The western counties of the CWA will have a better chance for insolation early this afternoon and highs will reach the mid to upper 80s. .LONG TERM...(Monday through Saturday) Issued at 356 AM CDT SUN AUG 10 2014 Will keep forecast dry on Monday in the wake of departing shortwave trough moving off to the southeast. Drier air will advect southward across the area and remain across the cwa with the ridge situated just to the east...so any moisture return through mid week will occur to the west of the cwa. As a result will maintain a dry fcst through Wednesday night as upper ridge will amplify then remain in place through the period with any weak shortwaves passing well north and east. Highs in the 80s look on track...so no changes were made. Models diverge on how quickly the upper ridge gets flattened by the end of the work in response to the next western shortwave trough being ejected out into the plains. Model consensus still favors low pops by Thursday...with the best chances Friday into Friday night with the EC model favoring a further northerly track. Either way...warmer air should advect northeastward into the area with highs warming into the upper 80s and low 90s by Friday...then mainly the lower 90s by Saturday. Following lows to start the week in the upper 50s and lower 60s...lows in the upper 60s to around 70 should be the rule by next weekend. && .AVIATION...(For the 18Z TAFs through 18Z Monday Afternoon) Issued at 1241 PM CDT SUN AUG 10 2014 Surface low continues to wrap around VFR to occasional MVFR cigs through the afternoon at KTOP/KMHK/KFOE. Weak disturbance over northern KS develops isolated showers with some embedded thunder thru the afternoon. Coverage in convection is not widespread so used mention of VCTS with possibility of amending if TSRA impacts terminal. Otherwise activity ends aft 01Z as tonights cig/visibility forecast becomes more difficult. Uncertainty exists on if and when cloud deck clears out allowing for ground fog to form. Visibility is likely to be reduced near 08Z beginning the mention of 4SM and broken MVFR stratus. If stratus clears out, lower visibilities are likely. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Gargan LONG TERM...63 AVIATION...Bowen
Hazardous weather outlook, Aug 10, 4:27 AM CDT, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 427 AM CDT SUN AUG 10 2014 KSZ008>012-020>024-026-034>040-054>056-058-059-110930- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 427 AM CDT SUN AUG 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORM CHANCES WILL LINGER TODAY AND INTO THIS EVENING ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE NEXT CHANCE FOR MORE THUNDERSTORMS OVER THE AREA WILL BE NEXT THURSDAY INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, Aug 10, 9:01 AM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
901 AM CDT SUN AUG 10 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 AM HEAVY RAIN 1 E BREMEN 39.90N 96.77W
08/10/2014 M3.60 INCH MARSHALL KS CO-OP OBSERVER
24 HOUR TOTAL HEAVY RAIN DURATION 24 HOURS.
&&
NWS TOPEKA KS
IRIS SYSTEMLocal storm report, Aug 10, 9:02 AM CDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
902 AM CDT SUN AUG 10 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 AM HEAVY RAIN 4 SSW HOLLENBURG 39.92N 97.01W
08/10/2014 M3.08 INCH WASHINGTON KS COCORAHS
24 HOUR TOTAL HEAVY RAIN DURATION 24 HOURS.
&&
NWS TOPEKA KS
IRIS SYSTEMLocal storm report, Aug 10, 9:03 AM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
903 AM CDT SUN AUG 10 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 AM HEAVY RAIN 2 SSW LOUISVILLE 39.22N 96.33W
08/10/2014 M2.20 INCH POTTAWATOMIE KS CO-OP OBSERVER
24 HOUR TOTAL HEAVY RAIN DURATION 24 HOURS.
&&
NWS TOPEKA KS
IRIS SYSTEMLocal storm report, Aug 10, 9:04 AM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
904 AM CDT SUN AUG 10 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 AM HEAVY RAIN 5 ESE EMPORIA 38.38N 96.10W
08/10/2014 M2.06 INCH LYON KS COCORAHS
HEAVY RAIN DURATION 24 HOURS.
&&
NWS TOPEKA KS
IRIS SYSTEMLocal storm report, Aug 10, 9:45 AM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
945 AM CDT SUN AUG 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM HEAVY RAIN NNE MINNEAPOLIS 39.12N 97.70W
08/10/2014 E1.50 INCH OTTAWA KS TRAINED SPOTTER
24 HOUR TOTAL
&&
JBLocal storm report, Aug 10, 10:07 AM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1007 AM CDT SUN AUG 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1006 AM HEAVY RAIN E ST. MARYS 39.19N 96.07W
08/10/2014 M1.10 INCH POTTAWATOMIE KS TRAINED SPOTTER
24 HOUR TOTAL
&&
JBThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 9:27 PM CDT | Severe Thunderstorm Warning | TOP | Cloud | 48 min |
| Aug 9, 10:14 PM CDT | Severe Thunderstorm Warning | TOP | Cloud, Ottawa | 46 min |
| Aug 9, 11:52 PM CDT | Special Weather Statement | TOP | Ottawa | 38 min |
| Aug 10, 12:28 AM CDT | Special Weather Statement | TOP | Geary, Pottawatomie, Riley | 47 min |
| Aug 10, 12:33 AM CDT | Special Weather Statement | TOP | Dickinson | 42 min |
| Aug 10, 2:48 AM CDT | Special Weather Statement | TOP | Osage | 42 min |
| Aug 10, 3:06 AM CDT | Special Weather Statement | TOP | Coffey | 39 min |
| Aug 10, 3:45 AM CDT | Special Weather Statement | TOP | Coffey | 45 min |
Nearby
River Flood Warnings in Kansas, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.